The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

withdrawal symptoms from interferon?

Forums General Melanoma Community withdrawal symptoms from interferon?

  • Post
    Gordon LG
    Participant

    About three weeks ago I stopped the self injections after nine months of treatment. Two days after my first missed dose, I started getting severe tendonites, and muscle aches, which gradually spread to pretty much every muscle in my body. Feels like arthritis. Anyone ever heard of this happening? My Onc. doesn't think it's related, but how could it not be? Symptoms diminishing somewhat, but still very much present.

    About three weeks ago I stopped the self injections after nine months of treatment. Two days after my first missed dose, I started getting severe tendonites, and muscle aches, which gradually spread to pretty much every muscle in my body. Feels like arthritis. Anyone ever heard of this happening? My Onc. doesn't think it's related, but how could it not be? Symptoms diminishing somewhat, but still very much present.

    Loading spinner
Viewing 1 reply thread
  • Replies
      Carver
      Participant

      I have stage III melanoma (NED since March 2005) and decided against interferon but I can indirectly answer your question since you haven't received other responses yet. In spite of not doing interferon, I ended up with a lot of symptoms which people in treatment get and also had concerns that I might have a metastatic recurrence. I found it incomprehensible that I went from being healthy to having widespread chronic pain coincidental to melanoma. In my case I think it's likely or at least possible that my body mounted its own autoimmune response which is part of why I haven't recurred but makes me feel lousy. In terms of your situation, some people do have side effects after they stop interferon so that may be part of it with you. I've also heard of interferon causing thyroid issues in some cases. The reason I mention that is one of my doctors recently found out I had an underactive thyroid and the reason he tested that was I had widespread tendonitis throughout my body. He said thyroid issues can cause tendonitis. It's hard to know why you are having the issues you are having, but withdrawal wouldn't be the first thing I'd think of. I'm sorry you are in pain and hope someone can help you. Regards, Carver

      Loading spinner
      Carver
      Participant

      I have stage III melanoma (NED since March 2005) and decided against interferon but I can indirectly answer your question since you haven't received other responses yet. In spite of not doing interferon, I ended up with a lot of symptoms which people in treatment get and also had concerns that I might have a metastatic recurrence. I found it incomprehensible that I went from being healthy to having widespread chronic pain coincidental to melanoma. In my case I think it's likely or at least possible that my body mounted its own autoimmune response which is part of why I haven't recurred but makes me feel lousy. In terms of your situation, some people do have side effects after they stop interferon so that may be part of it with you. I've also heard of interferon causing thyroid issues in some cases. The reason I mention that is one of my doctors recently found out I had an underactive thyroid and the reason he tested that was I had widespread tendonitis throughout my body. He said thyroid issues can cause tendonitis. It's hard to know why you are having the issues you are having, but withdrawal wouldn't be the first thing I'd think of. I'm sorry you are in pain and hope someone can help you. Regards, Carver

      Loading spinner
Viewing 1 reply thread
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.